Get Help Now!  

  800.815.3910 

  Available 24/7   

The road to recovery starts here! Trusted, confidential help available 24/7. Speak with an addiction treatment specialist anytime. Please call us now at 800-815-3910!




Questions about Oxycontin?

by Don

I have been on Oxycontin prescribed since 1999. I was as high as 240 milligrams a day at one point. I have managed to reduce my intake to 80 milligrams a day on my own over the past 18 months and am tying to kick the habit while still being able to deal with some extreme pain.

I have all kinds of questions and all kinds of side effects that I can't get explanations to?

I don't trust my pain doctors. I really do think they want you to stay on so you can keep paying the bills every month.

How can I get quick feedback to my questions, have someone trustworthy to answer who really knows the research, the side effects... all the issues?

Comments for Questions about Oxycontin?

Click here to add your own comments

Difficult question to answer
by: Debbie Wicker

Because you have been on Oxycontin for an extended period of time and may also be taking other medications, understanding all of the possible side effects is difficult.

I'm not aware of any independent research that has been done on extended use of Oxycontin. Also, each of us is unique and can potentially respond differently to drugs over time. So that you may be experiencing side effects that are unique to you and your specific brain and body chemistry.

The most common symptoms discussed are:
- constipation
- nausea
- vomiting,
- sleepiness
- dizziness
- itching
- headache
- loss of appetite
- dry mouth
- sweating
- decrease in the ability to feel pain

Rare side effects included:
- respiratory depression
- apnea
- respiratory arrest
- circulatory depression
- low blood pressure
- shallow breathing
- slow heartbeat
- seizure (convulsions)
- cold, clammy skin
- confusion
- weakness
- dizziness

Everything also says that this is not a complete list and to contact the FDA for a complete list of side effects.

I would also recommend you talk with your pharmacist describing your concerns and find out what he/she thinks and recommends. Also, getting a second opinion from a doctor outside of the health system you're currently in can be very useful to help you to get a complete picture of what you're dealing with.


Click here to add your own comments

Do you have a question or story? It's easy to ask your question or submit your story. How? Simply click here to return to Effects of Addiction.





and Finally Remember:

"Ask and it will be given to you; seek and you will find; knock and the door will be opened to you. For everyone who asks receives; he who seeks finds; and to him who knocks, the door will be opened."
- Matthew 7:7-8






Recent Articles

  1. Breaking Bad Habits With These Effective Tips

    Apr 25, 18 08:53 AM

    Breaking Bad Habits With These Effective Tips Everyone has bad habits that bring them more negative results than positive ones. You could have a problem

    Read More

  2. Feeling high off nothing? Don’t understand Help?

    Apr 24, 18 09:16 AM

    I ate an edible about two weeks ago and in the past three days I started feeling high without smoking or eating anything. It lasts from 30 minutes to 1

    Read More

  3. Over the Counter Drug Abuse

    Apr 23, 18 08:43 AM

    Over the Counter Drug Abuse -- Prescribed Addiction? Are doctors causing the problem?

    Read More


Follow on Twitter or Google+